A black stool. Not to be sat on.

So it turns out, that ones poo can turn a deep, dark black when one a) takes iron supplements, or b) is suffering from internal bleeding.

Grim. I know. I apologise. But this is my Public Service Announcement to let you know, there’s even more reasons than the two above. So don’t Google it. But it scared the absolute crap (pun intended) out of me so I thought I’d share. In my scenario it’s the former, I’m taking a boost of vitamins and minerals to better strengthen my health and wellbeing, because I’m currently not going to the gym and am averaging a bottle of wine every 2-3 days. So taking a multi-vitamin counteracts all that, right? Yes. I agree. I had also thought the boost of goodness would help with my current skin issue, but after two weeks of vitamins, no change.

Anywho, back to poo; it literally is like nothing I’d ever seen leave my body (of course, I’ve not yet had a baby, so when that day happens, watch out for those updates and overshares), it’s like tar. Now iron supplements are pretty standard and I’ve had them before – but they’ve never resulted in such a secretion. Is that not the grossest word? Give me ‘moist’ any day over ‘secretion’.

So, at first I didn’t put two and two together (iron supplement + black stool) and I called Phil to tell him I was dying and that something that resembled black lava had just left my body and I was not long for this world. He, of course, knows I’m the queen of hyperboles and went on to tell me it was probably just something I ate or perhaps those ‘lady tablets’ (supplements) I insist on taking. He’s bright, that one. This was all said with the background noise of his massive eye-roll that came booming through the telephone. I told him, fine, I’d keep on working, but be sure to keep him updated on any further ‘movements’. I could sense his enthusiasm.

I carried on taking my vitamins, which resulted in more black lava until one day it stopped. I mean, I still pooped, but it was no longer the scary black colour. So does this now mean I’m fully topped up with iron? Or had I previously had too much and now I’m lacking in iron so my body is retaining the black muck? Is my stomach lining black? I HAVE SO MANY QUESTIONS. I can’t be bothered with the doctor, mostly because applying for a Medicare card here in Australia is a JOKE and you can only go to certain branches and they only work 8.30-16.30, Monday-Friday, but that’s a whole separate rant.

Phil doesn’t know the answers. Google gets confused when answering me. Does anyone know?! Should I stop or keep taking iron?

0 comments on “A black stool. Not to be sat on.

Leave a Reply

Your email address will not be published. Required fields are marked *

CommentLuv badge